MAUDE Adverse Event Report: NEOORTHO PRODUTOS ORTOPÉDICOS S/A NEOFIX; 900.353 - 12-HOLE BROAD 4.5 LS PLATE

NEOORTHO PRODUTOS ORTOPÉDICOS S/A NEOFIX; 900.353 - 12-HOLE BROAD 4.5 LS PLATE
Model Number 900.353
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 08/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It can be concluded that the product has gone through all stages of production and inspection and that the results of inspections and tests demonstrate that the product is in accordance with the safety and effectiveness of the project.Also, it is possible to verify that during the use of the product, the plate used maintained the bone alignment, but we observed a gap between the bone fragments evidencing the lack of compression as well as support between the fragments.This situation during the 4 months of implantation led to the implant fatigue.It is evident in the x-ray with the broken plate the total absence of bone callus and also that the plate have no deformation.This makes it clear that implant failure was due to fatigue caused by the lack of support between the fragments, which led to implant overload, absence of bone healing and fatigue rupture.Thus, plate rupture was due to the lack of reduction and support between the fragments, which led to the non-consolidation and overload of the implant.The unsuitable method of implant application had or contributed to a failure.
 
Event or Problem Description
Plate breakage 900.353, lot 3653795, about 4 months after its implantation.Patient: (b)(6) - with femur diaphysis fracture, operated on (b)(6) 2017 and progress to plate breakage.Plate replacement surgery on (b)(6) 2017.Other devices used: 903,110 lot 3642537, 903.110 lot:3622405, 903.112 lot:3646846, 901.135 lot:3637452, 901.136 lot:3655115, 901.137 lot: 3646905, 901.132 lot: 3647568, 901.134 lot: 3678916.

Brand Name
NEOFIX
Common Device Name
900.353 - 12-HOLE BROAD 4.5 LS PLATE
Manufacturer (Section D)
NEOORTHO PRODUTOS ORTOPÉDICOS S/A
r. angelo domingos durigan 605
curitiba, parana 82025 100
BR  82025100
MDR Report Key6968769
Report Number3009158523-2017-00003
Device Sequence Number11035581
Product Code HRS
UDI-Device Identifier07898624861465
UDI-Public07898624861465
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K113733
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number900.353
Device Catalogue Number900.353
Device Lot Number3653795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2017
Initial Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight69